Reply To: Joint stiffness with Allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Joint stiffness with Allopurinol Reply To: Joint stiffness with Allopurinol

#2698
d q
Participant


Is this joint pain related to Gout?

Hi Patrick / Keith,

I was just wondering as I’m now getting pain in various joints but more specifically my right elbow joint. The rest are all pretty much ok. I haven’t taken any anti-inflamatories as of yet as I seem to be dealing with the pain reasonably well despite it actually being quiet painful.

My question is similar to Mauri’s. I started on 100mg and my UA dropped from 580 to 555 after a month (not much). My rheumatologist increased my dose about 6 weeks ago to 200mg. I’ll be taking a blood test this week and should have the results early next week. As you say Patrick I also don’t think 200mgs will be enough so I think the dose will probably be increased further to 300mgs.

Could these joint pains be a result of crystals dissolving despite not yet finding a stable therapeutic dose? I mean will crystals still dissolve at lower then a patients usual UA (originally 580 in my case) but far greater then the 350 safe limit? Or are these pains completely unrelated?

Thanks 🙂